Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS Phoenix, AZ

September 6, 2013Yuma County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 6, 2013, 6:01 PM MST for Yuma County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2013, 6:01 PM MST (01:01 UTC)
Expired
Sep 6, 2013, 8:00 PM MST
In force
119 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 117 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2013-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2013-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
3124 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS55 KPSR 070101
FFWPSR
AZC027-070300-
/O.NEW.KPSR.FF.W.0030.130907T0101Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
601 PM MST FRI SEP 6 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA...

* UNTIL 800 PM MST

* AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. HEAVY RAIN HAS 
PERSISTED OVER THE WARNING AREA AND CONTINUES TO ACCUMULATE IN LOW 
LYING LOCATIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
CANYON...RED RAVEN WASH...YAQUI WASH...KOFA NATIONAL WILDLIFE REFUGE 
AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

&&

LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
      3316 11359 3314 11402

$$

DEWEY
2 follow-up statements
499 
WGUS75 KPSR 070147
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST FRI SEP 6 2013

AZC027-070300-
/O.CON.KPSR.FF.W.0030.000000T0000Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
647 PM MST FRI SEP 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
NORTHEASTERN YUMA COUNTY...

AT 635 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS CONTINUING TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE 
FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
CANYON...HOODOO WASH...RED RAVEN WASH...KOFA NATIONAL WILDLIFE 
REFUGE...AND LOCATIONS NORTH OF LOMA AND HYDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

&&

LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
      3316 11359 3314 11402

$$

DEWEY
819 
WGUS75 KPSR 070259
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST FRI SEP 6 2013

AZC027-070307-
/O.EXP.KPSR.FF.W.0030.000000T0000Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
759 PM MST FRI SEP 6 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR NORTHEASTERN
YUMA COUNTY...

LOCATIONS IN THE WARNING ARE NO LONGER EXPERIENCING FLASH FLOOD 
CONDITIONS SO THE WARNING WILL EXPIRE AT 8 PM MST. HEAVY RAIN FROM 
THUNDERSTORMS CAUSED LOW LYING LOCATIONS IN THE PALM CANYON 
AREA...AND ELSEWHERE...TO EXPERIENCE HEAVY RAINFALL IN A SHORT 
PERIOD OF TIME. LINGERING RUN OFF FROM EARLIER STORMS MAY ALLOW 
WASHES TO REMAIN RUNNING FOR A WHILE LONGER...WHILE THE MAIN FLASH 
FLOOD THREAT HAS ENDED.

LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
      3316 11359 3314 11402

$$

DEWEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:45 PM MST, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 6, 4:45 PM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
445 PM MST FRI SEP 6 2013

.UPDATE...UPDATED AVIATION DISCUSSION.

.SYNOPSIS...
THE HOT TEMPERATURES WILL FINALLY BE ON THE DECREASE THIS WEEKEND AS
A DEVELOPING LOW PRESSURE SYSTEM TO THE SOUTHWEST ALLOWS FOR
INCREASED MONSOONAL MOISTURE THROUGH EARLY NEXT WEEK. THIS WILL ALSO
RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY...ESPECIALLY SUNDAY AND MONDAY. CLOUDY SKIES IN COMBINATION
WITH THE SHOWERS AND THUNDERSTORMS WILL KEEP HIGHS WELL BELOW NORMAL
SUNDAY THROUGH NEXT TUESDAY.

&&

.DISCUSSION...
THIS AFTERNOON IS BECOMING FAIRLY ACTIVE WITH ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS THE ENTIRE REGION. MOISTURE WILL STILL BE
SOMEWHAT OF A LIMITING FACTOR FOR THE REST OF TODAY AS PWATS ACROSS
EASTERN ARIZONA REMAIN IN THE 1-1.3 INCH RANGE WITH HIGHEST PWATS OF
AROUND 1.5 INCHES FOCUSED ACROSS SOUTHEAST CALIFORNIA. THE THREAT
TODAY WILL MAINLY BE LOCALIZED GUSTY WINDS FROM DRY MICROBURSTS
ALONG WITH AREAS OF BLOWING DUST. EXPECTING THE BEST CHANCES OF
STORMS TODAY TO BE MAINLY SOUTH AND SOUTHWEST OF THE METRO PHOENIX
AREA AND ACROSS SOUTHEAST CALIFORNIA. SOME ENHANCEMENT IS LIKELY
SOUTH OF PHOENIX INTO SOUTHWEST ARIZONA DUE TO A WEAK VORTICITY MAX
SHOWN ON WATER VAPOR IMAGERY NEAR TUCSON MOVING TO THE WEST. THE
HEAT IS ALSO STILL A FACTOR TODAY AS MANY LOWER DESERT LOCATIONS
HAVE ALREADY SURPASSED 106 WITH SKY HARBOR AIRPORT IN PHOENIX
HITTING 110 LAST HOUR. HOWEVER...EXPECTING TODAY TO BE THE LAST DAY
OF WELL ABOVE NORMAL TEMPERATURES AS INCREASING MONSOONAL MOISTURE
THIS WEEKEND COOLS THINGS DOWN.

THIS WEEKEND WILL SEE A SHIFT IN THE WEATHER PATTERN AS A MORE
SOUTHERLY MOIST FLOW SETS UP WITH WHAT SHOULD BE SOME REMNANTS OF
TROPICAL STORM LORENA MAKING ITS WAY UP THE GULF OF CALIFORNIA THIS
WEEKEND AND LIKELY INTO ARIZONA ON MONDAY. FORECAST PWATS OF 1.5-2.0
INCHES ARE EXPECTED ACROSS THE REGION FROM SUNDAY THROUGH TUESDAY.
MODELS ARE IN GOOD AGREEMENT THAT A DIVING PACIFIC JET STREAK OFF
THE CALIFORNIA COAST TONIGHT INTO SATURDAY WILL LEAD TO A DEEPENING
TROUGH OFF OF THE SOUTHWEST UNITED STATES. THIS TROUGH IS FORECAST
TO DEEPEN AND VIRTUALLY REMAIN STATIONARY FROM SUNDAY THROUGH
WEDNESDAY. FAIRLY PERSISTENT BROAD UPPER DIVERGENCE IS LIKELY ACROSS
OUR ENTIRE CWA FROM SUNDAY INTO TUESDAY AS A WEAK 30-40 KNOT UPPER
JET SITS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ALONG
WITH MODELS SHOWING DIFFLUENCE ALOFT IN THE WIND FIELDS.

THE FORECAST SHOWS A RAMP UP OF POPS THIS WEEKEND WITH AREAWIDE
CHANCE TO LIKELY POPS SUNDAY THROUGH TUESDAY WITH HIGHEST CHANCES ON
MONDAY. THERE IS STILL A DECENT AMOUNT OF UNCERTAINTY WITH THIS
UPCOMING STORM SYSTEM AS FAR AS TIMING AND PIN-POINTING FOCUSED
AREAS OF THE HEAVIEST RAINFALL. HOWEVER...THE PAST SEVERAL
MODEL RUNS HAVE INDICATED THE HEAVIEST RAINFALL AMOUNTS SHOULD FALL
ACROSS OUR ARIZONA ZONES AND MOST LIKELY FOCUSING ACROSS HIGHER
TERRAIN AREAS NORTH AND EAST OF PHOENIX. CURRENT THINKING IS FOR THE
THREE DAY EVENT...WIDESPREAD QPF AMOUNTS OF 0.75-1.25 INCHES IS A
GOOD POSSIBILITY WITH LOCALLY HIGHER AMOUNTS. TEMPERATURES WILL
DEFINITELY BE ON THE DOWN TREND WITH EXPECTED LOWER DESERT HIGHS IN
THE 90S STARTING SUNDAY AND LIKELY LASTING THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND

SCATTERED THUNDERSTORMS THAT ARE NOW MOVING INTO THE PHOENIX AREA
ARE EXPECTED TO PRODUCE BRIEF PERIODS OF GUSTY WINDS...BLOWING
DUST...AND HEAVY RAIN AT ONE OR MORE OF THE PHX AREA TERMINALS OVER
THE NEXT 2-3 HOURS...WITH CIGS AS LOW AS 8K FT AT TIMES AS WELL.
ONCE THE STORMS END...WINDS ARE EXPECTED TO REVERT TO AN EASTERLY TO
SOUTHEASTERLY DIRECTION FOR THE REST OF THE NIGHT AND INTO EARLY
SAT. ANOTHER ROUND OF STORMS IS POSSIBLE SAT AFTERNOON AS MOISTURE
INCREASES OVER THE REGION...WITH VCTS IN THE TAFS REFLECTING THIS
POSSIBILITY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER
DESERTS OF SOUTHEAST CA AND SOUTHWEST AZ THROUGH THE REST OF THE
EVENING HOURS...WITH KIPL SEEING THE BEST CHANCE FOR STORMS. CIGS
ARE EXPECTED TO REMAIN AOA 12K FT OUTSIDE OF ANY THUNDERSTORM
ACTIVITY THRU THE TAF PERIOD. MORE STORMS ARE POSSIBLE SAT
AFTERNOON...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS...AT
THIS TIME.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
MOISTURE WILL INCREASE ACROSS THE REGION THROUGH THE PERIOD...
BRINGING GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
LOWER DESERTS...ALONG WITH INCREASED HUMIDITY LEVELS. WINDS THROUGH
MOST OF THE PERIOD WILL BE LIGHT. STRONGER AND MORE ERRATIC WINDS
ARE POSSIBLE NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...PERCHA
FIRE WEATHER...MCLANE
Hazardous weather outlook, Sep 6, 5:55 AM MST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST FRI SEP 6 2013

AZZ020>028-CAZ030>033-071300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
555 AM MST FRI SEP 6 2013 /555 AM PDT FRI SEP 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. STRONG GUSTY
THUNDERSTORM OUTFLOW WINDS CAN CREATE AREAS OF BLOWING DUST AND
RAPIDLY REDUCE VISIBILITY FOR MOTORISTS...ESPECIALLY IN DUST PRONE
LOWER DESERT ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE WILL BE ON THE INCREASE THIS WEEKEND THROUGH EARLY NEXT
WEEK. SCATTERED THUNDERSTORMS WILL BE A POSSIBILITY FROM SATURDAY
THROUGH AT LEAST TUESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG GUSTY WINDS AND
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 6, 3:57 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM MST FRI SEP 6 2013

AZZ023-024-028-062345-
PINAL AZ-MARICOPA AZ-
357 PM MST FRI SEP 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 351 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GRANITE REEF DAM...MOVING NORTHWEST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SALT RIVER INDIAN COMMUNITY...
   FOUNTAIN HILLS AND  DOWNTOWN SCOTTSDALE...
   CAMELBACK MOUNTAIN...
   MCDOWELL MOUNTAIN PARK AND  PARADISE VALLEY...
   SCOTTSDALE AIRPORT AND  PIESTEWA PEAK PARK...
   SCOTTSDALE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3354 11203 3378 11179 3346 11146 3331 11166
TIME...MOT...LOC 2257Z 141DEG 14KT 3351 11172

WATERS
Special weather statement, Sep 6, 4:06 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
406 PM MST FRI SEP 6 2013

AZZ022-027-062345-
MARICOPA AZ-
406 PM MST FRI SEP 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 401 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF TONOPAH...MOVING WEST AT 5
MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN MARICOPA COUNTY...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST
UPDATES.

LAT...LON 3327 11333 3355 11332 3350 11302 3330 11305
TIME...MOT...LOC 2306Z 094DEG 4KT 3340 11315

DEWEY
Local storm report, Sep 6, 4:39 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST FRI SEP 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     DUST STORM       2 SSW APACHE JUNCTION   33.38N 111.56W
09/06/2013                   PINAL              AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1300192

WATERS
Local storm report, Sep 6, 4:42 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST FRI SEP 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     DUST STORM       4 NE DOWNTOWN SCOTTSDAL 33.54N 111.88W
09/06/2013                   MARICOPA           AZ   TRAINED SPOTTER

            ONE QUARTER VIS REPORTED INDIAN BEND AND LOOP 101

&&

EVENT NUMBER PSR1300193

WATERS
Special weather statement, Sep 6, 5:01 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
501 PM MST FRI SEP 6 2013

AZZ021-026-070045-
LA PAZ AZ-YUMA AZ-
501 PM MST FRI SEP 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 545 PM MST

AT 453 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF VICKSBURG JUNCTION...MOVING
NORTHWEST AT 15 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN LA PAZ COUNTY...
  KOFA WILDLIFE REFUGE...
  PALM CANYON...
  WENDEN...
  BRENDA...
  INTERSTATE 10...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST
UPDATES.

IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3385 11416 3386 11334 3301 11335 3307 11417
TIME...MOT...LOC 2359Z 155DEG 13KT 3352 11352

DEWEY
Special weather statement, Sep 6, 5:01 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
501 PM MST FRI SEP 6 2013

AZZ023-028-070045-
PINAL AZ-MARICOPA AZ-
501 PM MST FRI SEP 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 545 PM MST

AT 459 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAN TAN VILLAGE MALL...MOVING NORTHWEST AT
15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GILBERT...
   FREESTONE PARK...GILBERT CITY HALL...MESA AND TUMBLEWEED PARK...
   CHANDLER CITY HALL...CHANDLER...FIESTA MALL...DOWNTOWN MESA AND
CHANDLER FASHION CENTER MALL...TEMPE...TEMPE MARKETPLACE...ARIZONA
STATE UNIVERSITY AND MESA RIVERVIEW MALL...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3331 11200 3353 11187 3337 11157 3321 11166
TIME...MOT...LOC 0000Z 116DEG 13KT 3333 11172

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:01 PM MSTSpecial Weather StatementPSRLa Paz44 min
Sep 6, 5:16 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Sep 6, 5:29 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
Sep 6, 5:33 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal117 min
Sep 6, 6:03 PM MSTSpecial Weather StatementPSRMaricopa42 min
Sep 6, 6:17 PM MSTBlowing Dust AdvisoryPSR98 min
Sep 6, 7:03 PM MSTSpecial Weather StatementPSRLa Paz57 min
Sep 6, 7:44 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.